Ask A Question
Ask a Doctor and Get an Answer to Your Medical Question ASAP
What are thyroid problems and their causes?
The thyroid gland is predominantly the most influential in almost all of the body’s metabolic workings. When the thyroid gland begins to have an unbalanced production of the thyroid hormone then thyroid problems may occur. Low level production of the hormone may result in
and high level production may result in
. Common causes of hypothyroidism may include Hashimoto’s thyroiditis, thyroid gland removal, and the drug lithium. Hyperthyroidism causes may include Grave’s disease, pituitary gland malfunctions and cancerous growth in the thyroid. Most thyroid problems are easily managed if diagnosed correctly. Uncertainties on what types of thyroid problems and their treatments may often lead to questions like the ones answered below by Experts.
Could low testosterone cause thyroid problems especially hypothyroidism?
alone may not cause hypothyroidism. There is often another underlying issue present with decreased testosterone needed to cause hypothyroidism. If low testosterone is present at the same instance as a pituitary tumor then it may agitate or even affect the tumor and therefore may be symptomatic of hypothyroidism.
With underactive thyroid problems is there cause for concern when TSH level is 29 and Eltroxin medicine is increased from .5 mg to .1 mg?
Hypothyroidism is normally treated and maintained very easily. The beginning dosage of .5 milligrams of Eltroxin indicates that hypothyroidism is present. Ideally 2 milligrams is used but there is a range depending on the patient of .4 or 4.5. The TSH (thyroid stimulating hormone) level of 29 is also an indicator that the individual may be short of the hormone and the amount of time of decrease. The medicine was more than likely increased to help replace the hormone. Failure to replace the hormone may often lead to bigger problems such as potential heart failure.
Can thyroid problems cause itchiness and welts on most of the body that only steroids can control?
Experiencing itchiness and welts over the body may not typically be a symptom of thyroid disease or thyroid problems. These symptoms are often found with
problems, allergy or of an unknown cause. If TSH level is normal then it may be very unlikely that they are related.
What are thyroid problems symptoms?
There are different symptoms that may occur based on if hypothyroidism is present or hyperthyroidism is present. When there is a low level of the thyroid hormone then hypothyroidism is present. Hypothyroidism may cause symptoms of
, weight gain, muscle or joint stiffness or aches, hair loss, depression, and more. When there is a high level of thyroid hormone then hyperthyroidism is present. Hyperthyroidism symptoms include: rapid heart rate, weight loss, nervousness, sweating, or fatigue which is also a symptom of hypothyroidism.
Hypothyroidism and hyperthyroidism are both types of thyroid problems. Being knowledgeable about thyroid problems can be beneficial when faced with questions about thyroid problems in your life. Experts can help answer questions about thyroid problems cure or how thyroid problems are diagnosed. Get the answers to what causes thyroid problems or what thyroid problems symptoms may be by asking an Expert today.
Recent Thyroid Questions
To Doctor Arun Prophalia. I went to the IBS doctor
To Doctor Arun Prophalia. I went to the IBS doctor yesterday. My weight further dropped to 49 kilograms and my blood pressure yesterday morning was 120/80 at 11am. I showed him the results of cortisol and ACTH tests and he said that as long as the blood
pressure is normal there is nothing to worry about. Today when I went to the thyroid doctor, I was very alarmed by his words. He saw the test results. He said there is nothing to worry about now, but he is afraid that my anxiety cause disturbance in the adrenal
gland and that is my basic problem. I can not control my anxiety. My blood pressure today at 3pm was 100/80 which made me more anxious. I notice that my blood pressure is always low at noon. Even yesterday I was disturbed with my further weight loss. Even
my sister told me that my bones are thinning and this is very dangerous. I am very disturbed by the comments of doctors and people around me even if they are right. I want something to encourage me. My weight loss is greatly due to anxiety and loss of appetite
and it is out of my hands. Yesterday in the latter part of the evening I waked up with a nightmare and I found my colon aching and my nerves very irritated. I was in very bad spirits because of sleeping unwell. I go to the bathroom usually once at night to
urinate and what I notice is that my bowel moves with any movement to the bathroom at night. Yesterday even when I did not movein the second part of the night, I noticed a bowel movement when I waked up and my nerves were very irritated. Are these symptoms
of low cortisol. Will I die because of an adrenal crisis due to my anxiety as the doctor said he is afraid my anxiety cause an adrenal disturbance. Will I die because of my weight loss that I can not control. Does any body die because of weight loss.
Hey so over the last 4 months i started to develop an eating
hey so over the last 4 months i started to develop an eating disorder. I would eat uncontrollably and then take laxatives. I would do this at least one time a week sometimes 2. I recently stopped around a month ago and then had a relapse last week. I took a laxative or 2 and they didnt affect me. Now, a week later, every morning my pillow is full of my hair. My hair in the front is very thin right now and noticeable. I am extremely conscious of my body and know that this is new. So this is the last straw and i am going to stop but I have never been so sad in my life and its making me depressed. I just want my hair back and idk what to do... will it grow back with time? I am healthy besides that and always ave been complemented on the fullness of my hair.
I am a 36 yr old female and have been quite sick for
Hello I am a 36 yr old female and have been quite sick for 4 weeks. I have been to ER twice they have not found much just low potassium on first visit and then large leukocytes in urine on the next. I was given antibiotics by IV and sent home. Anyway it started on June 7th when I got up to pee I suddenly felt very sick and faint. I had to lie down while my body got heavy and I thought I was dying but it turns out it was a pre faint and I did not actually black out. Since then I have been dealing with intense nausea at night with rapid heart rate and often feeling weak or faint. The burning and nausea seem to originate from the upper middle abdomen. My appetite has been zero and my heart rhythm irregular during the day it is usually very slow and feels weak or I get palps. I have seen a gyno because at the time I was having an irregular period that lasted two weeks. The gyno removed a benign polyp. Even after period stopped the symptoms persist and are making me so sick and miserable. I am at a loss at what to do. I do have an apt scheduled with an end doc on the 6th.
View More Medical Questions
5 Doctors are Online Right Now
Ask Your Own Medical Question
Ask Your Question Now
Ask a Medical question
Type Your Medical Question Here...
5 Doctors are Online Now
In The News
How JustAnswer Works:
Ask an Expert
Get a Professional Answer
Ask Followup Questions
100% Satisfaction Guarantee
Ask a Doctor
Get a Professional Answer. 100% Satisfaction Guaranteed.
5 Doctors are Online Now
Type Your Medical Question Here...
Disclaimer: Information in questions, answers, and other posts on this site ("Posts") comes from individual users, not JustAnswer; JustAnswer is not responsible for Posts. Posts are for general information, are not intended to substitute for informed professional advice (medical, legal, veterinary, financial, etc.), or to establish a professional-client relationship. The site and services are provided "as is" with no warranty or representations by JustAnswer regarding the qualifications of Experts. To see what credentials have been verified by a third-party service, please click on the "Verified" symbol in some Experts' profiles. JustAnswer is not intended or designed for EMERGENCY questions which should be directed immediately by telephone or in-person to qualified professionals.
Become a Professional
Terms of Service
Privacy & Security
© 2003-2015 JustAnswer LLC